# SDR CA111222011

- Difficulty date: March 6, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 28,490 hours
- Engine: Lyc T5317A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Diffuser
- Part number: 115024006
- Condition: Used
- Location: Exhaust
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON LANDING AND PERFORMING A POST FLIGHT VISUAL INSPECTION THE AME FOUND THE BOTTOM STRUT ON THE EXHAUST DIFFUSER CRACKED WITH A SECTION OF MATERIAL MISSING.  THE EXHAUST DIFFUSER SERVES AS THE REAR BEARING SUPPORT.  AS A RESULT OF THIS DEFECT THE POWER SHAFT WAS NOT PROPERLY SUPPORTED IN THE REAR OF THE ENGINE ALLOWING DAMAGE TO OCCUR TO VARIOUS PARTS WITHIN THE HOT SECTION.  THE ENGINE WAS SUBSEQUENTLY REPAIRED BY AIRBORNE ENGINES.  UPDATE UPON LANDING AND PERFORMING A POST FLIGHT VISUAL INSPECTION THE AME FOUND THE BOTTOM STRUT ON THE EXHAUST DIFFUSER CRACKED AGAIN WITH NO MATERIAL MISSING AND NO RESULTANT LOSS OF SUPPORT FOR THE POWER SHAFT.  THE ENGINE WAS SENT TO SUPPLY ROOT CAUSE.  THE ENGINE WAS COMPLETELY DISASSEMBLED WITH NO CAUSE REVEALED OR OUT OF TOLERANCE VIBRATION CONDITION DISCOVERED.  THE POWERSHAFT WAS REJECTED DUE TO SPLINE WEAR BEYOND LIMITS.  REPAIR STATION INDICATED THAT IN SIMILAR HISTORICAL SITUATIONS THIS CONDITION HAS RESOLVED ITSELF WITH THE REPLACEMENT OF THE POWERSHAFT ASSY.  THE ENGINE WAS FULLY REPAIRED AND RETURNED TO SERVICE.  DIFFERENT REPAIR STATION HAD ADOPTED INCREASED SURVEILLANCE OF VIBRATION MONITORING TO ASSIST IN EARLY DETECTION, HOWEVER, IT SHOULD BE NOTED, NO DETECTABLE OUT OF TOLERANCE VIBRATIONS WERE DETECTED AFTER THE LATEST OCCURRENCE.
